Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 28, 2001, 6:16 PM EDT for Georgetown County, South Carolina. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2001, 6:16 PM EDT (22:16 UTC)
- Expired
- May 28, 2001, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Georgetown County, SC
The radar
The Wilmington radar (KLTX), 103 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KILM 282216 SVRILM SCC043-282300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 616 PM EDT MON MAY 28 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 700 PM EDT * AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 9 MILES WEST OF NORTH SANTEE... OR ABOUT 15 MILES SOUTHWEST OF GEORGETOWN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH SANTEE AT 625 PM EDT ANNANDALE PLANTATION AT 630 PM EDT BETHERA AT 635 PM EDT HAIL THE SIZE OF GOLFBALLS OR LARGER... AND WINDS GREATER THAN 58 MILES AN HOUR...ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ TRA LAT...LON 3337 7955 3319 7959 3306 7904 3328 7898
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 5:19 PM EDT, 57 minutes earlier.
Area forecast discussion, May 28, 5:19 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON NC 519 PM EDT MON MAY 28 2001 WILL SEND AN UPDATED ZFP TO ACCOUNT FOR EARLIER START TO PCPN THIS EVENING MAINLY ACROSS THE SOUTHERN TIER OF COUNTIES. SEVERAL THUNDERSTORMS HAVE DEVELOPED ON THE SOUTHERN EDGE OF THE RAIN-COOLED AIRMASS FROM EARLIER CONVECTION. THESE STORMS ARE MAKING A BEELINE FOR WILLIAMSBURG AND GEORGETOWN COUNTIES WITHIN THE NEXT HOUR. STILL FEEL LARGEST THRUST OF PCPN WILL OCCUR AFTER MIDNIGHT AS SHORT WAVE OVER THE MID SOUTH MOVES EAST. FCSTID = 9 ILM 68 83 60 84 / 70 40 10 0 LBT 66 84 57 84 / 70 30 10 0 FLO 66 86 58 85 / 70 30 10 0 MYR 70 81 63 80 / 70 40 10 0 .ILM... NC...NONE. SC...NONE. TRA
In the hours before
Local storm report, May 28, 2:08 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
208 PM EDT MON MAY 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 5 NW HAMPSTEAD NC 1.75 INCH HAIL
05/28/01 PENDER REPORTED BY CO-OP
OBSERVERS
1243 PM 3 N LELAND DUPONT NC 1.75 INCH HAIL
05/28/01 BRUNSWICK REPORTED BY LAW
ENFORCEMENT
1255 PM WILMINGTON AIRPORT NC 1.00 INCH HAIL
05/28/01 NEW HANOVER REPORTED BY NWS
0147 PM GREELYVILLE Y SC 1.00 INCH HAIL
05/28/01 WILLIAMSBURG REPORTED BY PUBLIC
CHLocal storm report, May 28, 2:39 PM EDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
239 PM EDT MON MAY 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM NESMITH SC 1.00 INCH HAIL
05/28/01 WILLIAMSBURG REPORTED BY SPOTTERS
CHLocal storm report, May 28, 3:18 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
318 PM EDT MON MAY 28 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
L
0235 PM 4 NW OUTLAND SC HIWAY 51 SC .75 INCH HAIL
05/28/01 GEORGETOWN REPORTED BY SPOTTERS
CHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 1:46 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 59 min |
| May 28, 2:28 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 62 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.